Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 320, NWS Fort Worth, TX

July 4, 2007Lampasas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 4, 2007, 5:07 PM CDT for Lampasas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 5:07 PM CDT (22:07 UTC)
Expired
Jul 4, 2007, 8:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Lampasas County, TX

The radar

The Ft Hood radar (KGRK), 97 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 042211
FFWFWD
TXC281-050100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAMPASAS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 800 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM PERSISTENT SHOWERS AND THUNDERSTORMS OVER THE 
  WARNED AREA. THE MAIN AREA OF CONCERN WAS LOCATED BETWEEN LOMETA   
  AND KEMPNER. BETWEEN ONE AND THREE INCHES OF RAIN HAS FALLEN...AND 
  ANOTHER ONE TO TWO INCHES WILL BE POSSIBLE THROUGH 8 PM. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  LOMETA...ADAMSVILLE...LAMPASAS...AND KEMPNER.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3108 9791 3142 9815 3117 9853 3103 9843
      3105 9791

$$

13
2 follow-up statements
000 
WGUS74 KFWD 042331
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT WED JUL 4 2007

TXC281-050100-
LAMPASAS TX-
630 PM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
LAMPASAS COUNTY...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN OVER 
LAMPASAS COUNTY. WITH GROUNDS ALREADY SATURATED FROM RECENT 
RAINS...ONLY A SMALL AMOUNT OF RAIN IS NEEDED TO PRODUCE FLASH 
FLOODING. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3108 9791 3142 9815 3117 9853 3103 9843
      3105 9791

$$

13
000 
WGUS74 KFWD 050058
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
756 PM CDT WED JUL 4 2007

TXC281-050106-
LAMPASAS TX-
756 PM CDT WED JUL 4 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM CDT FOR LAMPASAS
COUNTY...

LIGHT TO MODERATE RAINS CONTINUE ACROSS PORTIONS OF LAMPASAS 
COUNTY...BUT THE THREAT FOR FLASH FLOODING IS DIMINISHING. FLOODING 
OF LOW LYING AREAS WILL STILL BE POSSIBLE. 

LAT...LON 3108 9791 3142 9815 3117 9853 3103 9843
      3105 9791

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:32 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 4, 2:32 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
232 PM CDT WED JUL 4 2007

.DISCUSSION...
LARGE CONVECTIVE COMPLEX OFF TEXAS COAST MAY HAVE HAMPERED SOME OF
THE MOISTURE TRANSPORT INTO NORTH TEXAS TODAY. CIRRUS SHIELD FROM
THAT COMPLEX IS ALSO KEEPING TEMPERATURES A LITTLE BIT COOLER.
THIS MAY BE WHY THE STORMS ARE NOT GETTING ORGANIZED AS QUICKLY AS
YESTERDAY.

MODELS NOT HANDLING THE LARGE SCALE SITUATION TOO WELL...BUT THE
SOLUTIONS HAVE CHANGED SINCE YESTERDAY AND ARE SIMILAR ENOUGH THAT
WE NOW EXPECT THE UPPER SYSTEM...OR AT LEAST A PIECE OF IT...TO
MOVE BACK NORTH OVER NORTH TEXAS THURSDAY AND FRIDAY. THIS WILL
INCREASE LARGE SCALE FORCING AND THUS PRECIPITATION PROBABILITY
AND...GIVEN THE PAST HISTORY...WILL INCREASE THE POTENTIAL FOR
LOCALIZED FLASH FLOODING.

PRECIPITABLE WATER (PWAT) REMAINS AT OR ABOVE TWO INCHES THROUGH
SATURDAY MORNING...THIS AIRMASS WOULD BE AT HOME IN THE AMAZON
JUNGLE. WE HAVE ALREADY EXTENDED THE FLASH FLOOD WATCH TO COVER
THE INCREASED THREAT. NO WIDESPREAD FLASH FLOODING IS
EXPECTED...BUT ANY AREA COULD SEE THE LOCALIZED RAPID
ACCUMULATING THREE PLUS INCH RAIN THAT WE HAVE SEEN A NUMBER OF
TIMES THIS WEEK. I EXPECT NOCTURNAL PRECIPITATION TO INCREASE
AGAIN AS LOW MOVES CLOSER AS WELL...SO OUR RAINS COULD BE A DAILY
DOUBLE WITH AFTERNOON AND EARLY MORNING MAXIMA LIKE LAST WEEK
WHEN THE LOW WAS OVER US. SHOULD THE GFS SOLUTION COME TO
PASS...WE MAY GET A BREAK AFTER SATURDAY MORNING WHEN THE TROUGH
PULLS EAST AND WE GET DRIER AIR ALOFT ON SOME NORTHWEST FLOW.
THAT WILL NOT END PRECIP CHANCES...BUT AT LEAST THE PRECIPITABLE
WATER WOULD DECREASE AND SO WOULD THE THREAT OF TROPICAL HEAVY
RAINING THUNDERSTORMS. GIVEN THE INCREASED POPS AND QPF...HAVE
LOWERED HIGH TEMPS A BIT THU AND FRI AS WELL.

AFTER A BREAK...NEXT SYSTEM APPEARS TO BE HEADED FOR NORTH TEXAS
ON TUESDAY OR WEDNESDAY WHEN ANOTHER UPPER TROF SLIDES DOWN THE
BACK SIDE OF THE WESTERN RIDGE AND MOVES INTO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  74  88  74  86  74 /  40  70  30  60  40
WACO, TX              71  86  73  86  73 /  50  80  40  60  40
PARIS, TX             71  86  71  84  72 /  40  60  30  60  40
DENTON, TX            71  88  72  86  71 /  40  60  30  60  40
MCKINNEY, TX          71  86  73  86  70 /  40  60  30  60  40
DALLAS, TX            74  88  74  86  74 /  40  70  30  60  40
TERRELL, TX           72  86  72  86  73 /  40  70  30  60  40
CORSICANA, TX         72  86  72  86  74 /  50  80  40  60  40
TEMPLE, TX            70  86  73  87  72 /  50  80  40  70  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

26/84
Hazardous weather outlook, Jul 4, 3:14 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CDT WED JUL 4 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
314 PM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS
THROUGH FRIDAY EVENING.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THIS EVENING...AND AGAIN TOWARD DAYBREAK...PARTICULARLY SOUTH OF
INTERSTATE 20.

WITH A TROPICAL AIRMASS IN PLACE...SOME STORMS WILL CONTAIN HEAVY TO
TORRENTIAL RAINFALL WITH AMOUNTS EXCEEDING 2 INCHES. ANY HEAVY RAIN
WILL RUN OFF QUICKLY AND PRODUCE LIFE-THREATENING FLASH FLOODING.
OTHER THREATS WITH STRONGER STORMS WILL BE FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS TO 35 MPH.

.DAYS TWO THROUGH SEVEN...
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
DAILY THROUGH MONDAY. HOWEVER...THE GREATEST CHANCES FOR RAIN WILL BE
THURSDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN
POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND.

ATMOSPHERIC MODELS SUGGEST THAT HEAVY RAINFALL IS POSSIBLE AGAIN
NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.

26

In the hours before

Special weather statement, Jul 4, 2:24 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CDT WED JUL 4 2007

TXZ117-042000-
PARKER TX-
224 PM CDT WED JUL 4 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN PARKER COUNTY

AT 224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN CENTERED 10
MILES WEST OF AZLE...MOVING WEST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE SPRINGTOWN AND POOLVILLE.

VERY HEAVY RAIN AND WIND GUSTS TO 30 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3282 9762 3300 9761 3301 9800 3284 9801
Special weather statement, Jul 4, 2:58 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
258 PM CDT WED JUL 4 2007

TXZ117-042030-
PARKER TX-
258 PM CDT WED JUL 4 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN PARKER COUNTY

AT 258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL CENTERED 12 MILES NORTH
OF WEATHERFORD...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 30 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3287 9775 3300 9774 3300 9805 3284 9806
Special weather statement, Jul 4, 4:02 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT WED JUL 4 2007

TXZ116-042130-
PALO PINTO TX-
402 PM CDT WED JUL 4 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL PALO PINTO COUNTY

AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES WEST OF MINERAL WELLS...MOVING WEST AT
20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE POSSUM KINGDOM STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH ARE LIKELY WITH THIS STORM.
BOATERS AND CAMPERS NEAR POSSUM KINGDOM LAKE SHOULD BE PREPARED FOR
THIS APPROACHING THUNDERSTORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3283 9828 3293 9830 3290 9857 3277 9857
Special weather statement, Jul 4, 4:23 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
423 PM CDT WED JUL 4 2007

TXZ129-042200-
EASTLAND TX-
423 PM CDT WED JUL 4 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN EASTLAND COUNTY

AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE
EASTERN PART OF EASTLAND COUNTY. THE HEAVIEST RAIN AT 423 PM WAS
LOCATED 11 MILES SOUTHEAST OF RANGER...MOVING WEST AT 10 MPH. OTHER
SHOWERS AND THUNDERSTORMS WERE DEVELOPING NEAR RANGER AND NEAR
EASTLAND...ALSO MOVING WEST AT 10 MPH.

CITIES IN THE PATH OF HEAVY RAIN SHOWERS INCLUDE CARBON...EASTLAND
AND RANGER.

VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH ARE LIKELY WITH THESE
SHOWERS AND THUNDERSTORMS THROUGH 500 PM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3234 9847 3251 9858 3251 9887 3223 9887

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:19 PM CDTFlash Flood WarningFWDFreestone, Leon, Limestone116 min
Jul 4, 2:24 PM CDTSpecial Weather StatementFWDParker36 min
Jul 4, 2:58 PM CDTSpecial Weather StatementFWDParker32 min
Jul 4, 4:02 PM CDTSpecial Weather StatementFWDPalo Pinto28 min
Jul 4, 4:23 PM CDTSpecial Weather StatementFWDEastland37 min
Jul 4, 6:07 PM CDTFlash Flood WarningFWDCoryell3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.